Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 149, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 21, 2011, 7:32 PM CDT for Concho County, Runnels County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 7:32 PM CDT (00:32 UTC)
- Expired
- Jun 21, 2011, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Concho County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 56 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:58 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 3073 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450
WUUS54 KSJT 220032
SVRSJT
TXC095-399-220115-
/O.NEW.KSJT.SV.W.0149.110622T0032Z-110622T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
732 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL RUNNELS COUNTY IN SOUTHWEST TEXAS...
NORTHERN CONCHO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 815 PM CDT
* AT 728 PM CDT...A SEVERE THUNDERSTORM WAS 5 MILES NORTHWEST OF
PAINT ROCK...MOVING NORTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-83 AND RANCH ROAD 1929 BY 740 PM CDT...
US-83 NEAR THE CONCHO-RUNNELS COUNTY LINE BY 745 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.
&&
LAT...LON 3134 10011 3163 10011 3170 9984 3151 9979
3141 9973 3135 9974
TIME...MOT...LOC 0032Z 228DEG 11KT 3157 9997
$$
041 follow-up statement
878
WWUS54 KSJT 220047
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
747 PM CDT TUE JUN 21 2011
TXC095-399-220115-
/O.CON.KSJT.SV.W.0149.000000T0000Z-110622T0115Z/
RUNNELS TX-CONCHO TX-
747 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN CONCHO AND SOUTH CENTRAL RUNNELS COUNTIES...
AT 742 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR LOWAKE...OR 8
MILES NORTHWEST OF PAINT ROCK...MOVING SOUTHEAST AT 10 MPH.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES...
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-83 AND RANCH ROAD 1929...PAINT ROCK AND
US-83 NEAR THE CONCHO-RUNNELS COUNTY LINE BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.
&&
LAT...LON 3134 10011 3163 10011 3170 9984 3151 9979
3141 9973 3135 9974
TIME...MOT...LOC 0047Z 301DEG 8KT 3158 10003
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:49 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 21, 6:49 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 649 PM CDT TUE JUN 21 2011 .DISCUSSION... SEE THE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... CONVECTION WILL BE THE STORY OVER THE NEXT 6 TO 12 HOURS AS STORMS TRAIN ALONG THE QUASI STATIONARY BOUNDARY FROM STERLING CITY TO BROWNWOOD. THIS ACTIVITY IS EXPECTED TO PROPAGATE SOUTH THIS EVENING AS THE LOW LEVEL JET INTENSIFIES AND FEEDS INTO THIS LINE OF STORMS. THIS WILL ALLOW THE STORMS TO IMPACT THE TERMINALS EXCLUDING KABI...ALTHOUGH A CB REMARK WAS INCLUDED IN KABI INITIALLY DUE TO ITS PROXIMITY. THE TAFS WERE LEFT VFR FOR NOW BUT UPDATES WILL SURELY BE REQUIRED AS THE TIMING/IMPACTS OF THE CONVECTION BECOME MORE CLEAR. TEMPORARY IFR/MVFR CONDITIONS CAN BE EXPECTED WITH THESE THUNDERSTORMS BUT I REMOVED THE PREVAILING LOW CIGS FOR NOW AS I ANTICIPATE THE ENVIRONMENT BEING QUITE OVERTURNED LATER TONIGHT. JOHNSON && .PREV DISCUSSION... /ISSUED 325 PM CDT TUE JUN 21 2011/ SHORT TERM... A WEAK COLD FRONT HAS STALLED NEAR A KSJT TO KMWL LINE. VISIBLE IMAGERY IS SHOWING CU IS SLOWLY ENHANCING ALONG THIS LINE. SURFACE DEWPOINTS IN THE MID 60S TO LOWER 70S ARE HELPING TO PRODUCE STRONG INSTABILITY WITH SBCAPES OF 3000 TO 3500 J/KG. HOWEVER...SOME MID AND UPPER LEVEL CAPPING ALONG WITH WEAK CONVERGENCE ALONG THE BOUNDARY IS INHIBITING STORM DEVELOPMENT. LOOKS LIKE ISOLATED TO SCATTERED STORMS ARE STILL POSSIBLE ACROSS MUCH OF THE AREA PROBABLY AFTER 21 OR 22Z...AND CONTINUE THROUGH MOST OF TONIGHT. THE MAIN STORM MODE WILL BE MULTI CELLS GIVEN 0-6KM SHEAR VALUES OF 25 TO 30 KNOTS. HOWEVER GIVEN THE STRONG INSTABILITY...A FEW STORMS MAY BE SEVERE MAINLY SOUTH OF A ABILENE TO STERLING CITY LINE. LOCALLY HEAVY BUT BENEFICIAL SHORT-TERM RAINFALL IS POSSIBLE GIVEN THE 1.5 INCHES IN PRECIPITABLE WATER VALUES ACROSS MAINLY THE SOUTHEAST PART OF THE CWFA. FOR WEDNESDAY...ISOLATED TO SCATTERED TSTMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA...WITH BETTER COVERAGE ACROSS THE SOUTHEAST CWFA DUE TO BETTER MOISTURE AND A WEAKER MID LEVEL CAP. STILL SLIGHTLY COOLER...WITH HIGHS 95 TO 100. LONG TERM... BY WEDNESDAY NIGHT...WEAK NORTHWEST FLOW IS IN PLACE ACROSS THE REGION. AT THE SURFACE...THE SYNOPTIC FRONTAL BOUNDARY WILL HAVE MOVED BACK TO THE NORTH OUT OF THE AREA. HOWEVER...SHOULD WE HAVE THUNDERSTORMS OVERNIGHT TONIGHT...THEY MAY BE ABLE TO LAY DOWN SOME MESOSCALE BOUNDARIES FOR ADDITIONAL CONVECTION TO DEVELOP ON TOMORROW AFTERNOON. THE BETTER CHANCES WILL LIKELY BE FOR SOUTHEASTERN AREAS WHERE MORE PLENTIFUL MOISTURE WILL BE AVAILABLE. WITH THAT IN MIND...HAVE LEFT SOME SLIGHT CHANCE POPS IN FOR SOUTHERN AREAS INTO THE OVERNIGHT HOURS AS WE COULD SEE SOME OF THIS ACTIVITY LINGER INTO THE EVENING HOURS...BUT WILL LIKELY DIMINISH AFTER MIDNIGHT WEDNESDAY. BEGINNING THURSDAY...UPPER LEVEL RIDGING WILL BUILD BACK INTO THE AREA OVER THE NEXT WEEK. 500MB HEIGHTS WILL INCREASE BACK TO AROUND 595DAM AND CENTER ITSELF NEAR WEST CENTRAL TEXAS. AS A RESULT...THE 850MB THERMAL RIDGE WILL EXPAND ACROSS THE WEST CENTRAL TEXAS REGION THROUGH THE NEXT SEVERAL DAYS AS WELL...PUSHING TEMPERATURES BACK INTO THE 100 TO 105 DEGREE RANGE FOR MOST OF THE AREA. WE MAY SEE TEMPERATURES LIMITED TO THE UPPER 90S FOR PORTIONS OF THE NORTHWEST HILL COUNTRY AND HEARTLAND DUE TO HIGHER MOISTURE CONTENT. AS THE RIDGE BUILDS...RAIN CHANCES DWINDLE...AND AFTER WEDNESDAY NIGHT... HAVE KEPT RAIN OUT OF THE FORECAST FOR THE MOST PART. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 96 74 98 75 / 40 10 10 10 10 SAN ANGELO 74 99 73 101 74 / 40 20 20 0 0 JUNCTION 75 97 72 99 73 / 40 30 20 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Jun 21, 2:34 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CDT TUE JUN 21 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-221945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 234 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF A LINE FROM ABILENE TO STERLING CITY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR...WITH THE BEST CHANCE NEAR A STALLED FRONTAL BOUNDARY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ALSO...THE STORMS WILL PRODUCE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY... WITH BETTER COVERAGE OF STORMS OVER THE NORTHWEST HILL COUNTRY. THE MAIN THREATS WILL BE DANGEROUS LIGHTNING AND GUSTY WINDS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 21, 6:52 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 652 PM CDT TUE JUN 21 2011 TXZ072-220030- TOM GREEN TX- 652 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR TOM GREEN COUNTY... AT 652 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF ORIENT...OR ABOUT 14 MILES NORTH OF SAN ANGELO...MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ORIENT BY 705 PM CDT HARRIET BY 730 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR WESTERN TEXAS. 04
Local storm report, Jun 21, 6:55 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL SANTA ANNA 31.74N 99.32W
06/21/2011 E1.00 INCH COLEMAN TX PUBLIC
&&
EVENT NUMBER SJT1100224
KHOEPPNERLocal storm report, Jun 21, 6:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
656 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 4 W BANGS 31.71N 99.20W
06/21/2011 E1.25 INCH BROWN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1100225
KHOEPPNERLocal storm report, Jun 21, 7:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
704 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL EARLY 31.74N 98.95W
06/21/2011 M1.25 INCH BROWN TX TRAINED SPOTTER
HAIL LASTED ABOUT 5 MINUTES. REPORT RECEIVED VIA
SPOTTER NETWORK.
&&
EVENT NUMBER SJT1100226
JOHNSONLocal storm report, Jun 21, 7:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
713 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL COLEMAN 31.83N 99.43W
06/21/2011 E1.00 INCH COLEMAN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1100227
KHOEPPNERSpecial weather statement, Jun 21, 7:14 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 714 PM CDT TUE JUN 21 2011 TXZ064-071-072-220115- IRION TX-STERLING TX-TOM GREEN TX- 714 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR IRION...STERLING AND TOM GREEN COUNTIES... AT 710 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR...ALONG THE SOUTHERN STERLING COUNTY LINE...EAST TO WATER VALLEY...MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WATER VALLEY BY 730 PM CDT CARLSBAD BY 750 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR WESTERN TEXAS. 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:04 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 56 min |
| Jun 21, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 40 min |
| Jun 21, 7:25 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 2 hr |
| Jun 21, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Sterling, Tom Green | 33 min |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch, San Saba | 46 min |
| Jun 21, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Irion, Runnels, Sterling, Tom Green | 60 min |
| Jun 21, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 39 min |
| Jun 21, 8:14 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 46 min |
| Jun 21, 9:04 PM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| Jun 21, 9:13 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.